MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SNAP SHUNT ASSEMBLY, SMALL, PERFORMANCE LEVEL 1; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SNAP SHUNT ASSEMBLY, SMALL, PERFORMANCE LEVEL 1; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 24027-1
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Headache (1880); Therapeutic Response, Decreased (2271); Malaise (2359)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, reflux, pressure-flow, and preimplantation testing.There was pro teinaceous debris observed within the interior and exterior of the valve.The valve did not meet the requirements for leak testing due to a tear noted in the side of the delta chamber.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, or crushing of components.¿ a review of the manufacturing showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient complained about headaches, feeling of pressure on the head, and malaise.According to the report, the surgeon presumed that the device maybe obstructed.Reportedly, the device was partially explanted, and the patient experienced no injuries.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SNAP SHUNT ASSEMBLY, SMALL, PERFORMANCE LEVEL 1
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6603289
Report Number2021898-2017-00293
Device Sequence Number838468
Product Code JXG
UDI-Device Identifier00643169497177
UDI-Public00643169497177
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number24027-1
Device Lot NumberE12567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by ManufacturerNot provided
06/01/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date06/29/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR